# SDR 95ZZZX917

- Difficulty date: February 2, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Filed by: MIT Lincoln Laboratory Flight Facility, repair station QY5R162N
- Aircraft: N1950G
- Make and model: Cessna 421B
- Aircraft serial: 421B0649
- Engine: Cont GTSIO520H
- System (JASC): 8540 · Reciprocating Engine Rear Section
- Part: Adapter
- Part number: 643259
- Condition: Spalled
- Location: Shaft Gear
- Part time: 332 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

INSPECTED THE STARTER ADAPTER SHAFT GEAR AND CRANKSHAFT GEAR ON BOTH ENGINES OF A CESSNA 421B IAW TCM SB CSB94-4.  FOUND THE GEARS SPALLED AND PITTED BEYOND LIMITS.  REPAIRED ENGINES BY INSTALLATION OF TCM KIT NR EQ6642.  THE STARTER ADAPTER AND CRANKSHAFT GEARS THAT ARE SUPPLIED IN THIS KIT AND ON CURRENT PRODUCTION TCM GTSIO520 MODEL ENGINES UTILIZE AN IMPROVED TOOTH PROFILE.
